I am eighteen and I'm on birth control. I've been using the pill for three years. About a month ago I had unprotected sex and I had bleeding after that didn't seem normal, it lasted quite a few days. Approximately two weeks ago I had my period and now I'm having an even heavier flow. Why do nd why am I having a second period?
Welcome to ehealthforum.
Bleeding after intercourse could be attributed to injury to vagina or cervix, cervical erosion, cancer changes in cervix, presence of polyps, uterine fibroids, ovarian cysts etc. The second time bleeding and heavy blood flow could also be due to above said causes along with possibility of pregnancy (if you were not regular with taking your birth control pills). To confirm the cause for your symptoms and get started on appropriate treatment, you should consider visiting a gynecologist for a thorough examination, blood & hormonal work-up and an ultrasound scan.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.